Rinsho Shinkeigaku (Clinical Neurology)

Case Report

A case of cerebral venous sinus thrombosis following the vaccination with Tozinameran

Takayuki Iwakami, M.D.1j, So Yamada, M.D., Ph.D.1j, Yoshifumi Ogasawara, M.D.1j and Jaehyun Son, M.D., Ph.D.2j

1) Department of Neurosurgery, Yuuai Medical Center, Shinmatsudo Central General Hospital
2) Department of Neurosurgery, Shinmatsudo Central General Hospital

A 31-year-old man visited our hospital due to experiencing severe headaches, vomiting, and hypesthesia in the left side of his body. He had no past illnesses and had had no severe headaches before. The symptoms started the day after receiving the coronavirus disease 2019 (COVID-19) vaccination with Tozinameran. An MRI revealed cerebral venous sinus thrombosis and high intensity (DWI & FLAIR) of the right thalamus. Anticoagulant therapy was initiated, and his symptoms improved gradually. The follow-up MRI showed recanalization in a large part of the occluded venous sinuses. Most of the coagulation tests were normal, except for slightly high value of D-dimer, and the polymerase chain reaction (PCR) test for severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) was negative. Further cases are needed to judge if there is some sort of relationship between the vaccination and the cerebral venous sinus thrombosis.
Full Text of this Article in Japanese PDF (2921K)

(CLINICA NEUROL, 62: 184|189, 2022)
key words: cerebral venous sinus thrombosis, coronavirus disease 2019 (COVID-19) vaccine, Tozinameran

(Received: 17-Jun-21)